Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 4, NWS Albuquerque, NM

February 27, 2014

NWS Albuquerque, NM issued this high wind warning at Feb 27, 2014, 9:04 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2014, 9:04 PM MST (04:04 UTC)
Expired
Feb 28, 2014, 3:26 AM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS75 KABQ 280404
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
904 PM MST THU FEB 27 2014

...STRONG AND GUSTY WEST WINDS TONIGHT AND INTO FRIDAY FOR
PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS
AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS...

.STRONG WINDS AT MOUNTAIN TOP LEVELS WILL COMBINE WITH DEEPENING
SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE TO PRODUCE STRONG
AND GUSTY WEST WINDS ACROSS PORTIONS OF THE CENTRAL MOUNTAIN
CHAIN...ADJACENT HIGHLANDS AND EAST CENTRAL AND SOUTHEAST PLAINS 
TONIGHT AND INTO FRIDAY. VARIABLE AND GUSTY WINDS MAY ALSO BE
ASSOCIATED WITH PASSING SHOWERS THIS EVENING. WINDS WILL GRADUALLY
TAPER OFF BY FRIDAY AFTERNOON.

NMZ512>515-521>524-526-528-529-532-533-539-281200-
/O.UPG.KABQ.WI.Y.0012.000000T0000Z-140228T2300Z/
/O.NEW.KABQ.HW.W.0004.140228T0404Z-140228T2300Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-
904 PM MST THU FEB 27 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE ADJACENT 
  HIGHLANDS AND PLAINS. 

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THIS EVENING...THROUGH THE
  OVERNIGHT HOURS AND INTO FRIDAY MORNING BEFORE DIMINISHING
  FRIDAY AFTERNOON. THE STRONGEST WIND GUSTS MAY BE PERIODIC IN
  NATURE DUE TO MOUNTAIN WAVE TYPE ACTIVITY AS WELL AS PASSING
  SHOWERS PRODUCING LITTLE OR NO RAIN.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS...SUCH AS 
  DOWNWIND OF THE ESTANCIA BASIN...OPEN FIELDS...AND 
  CONSTRUCTION ZONES. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADWAYS INCLUDING INTERSTATE 25 FROM GLORIETA TO THE 
  RATON AREA AND HIGHWAY 285 THROUGH VAUGHN...CLINES CORNERS TO 
  NEAR LAMY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ531-534>538-281200-
/O.NEW.KABQ.WI.Y.0013.140228T0404Z-140228T2300Z/
HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
904 PM MST THU FEB 27 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. 

* LOCATION...PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH.

* TIMING...WINDS STRENGHTENING AFTER MIDNIGHT THEN PERSISTING INTO
  FRIDAY MORNING BEFORE DIMINISHING. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN DUST PRONE
  AREAS.  

* LOCAL IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ON NORTH TO
  SOUTH ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
888 
WWUS75 KABQ 281026
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 AM MST FRI FEB 28 2014

...STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH THIS AFTERNOON
FOR PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS
AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS...

.STRONG WINDS AT MOUNTAIN TOP LEVELS WILL COMBINE WITH DEEPENING
SURFACE LOW PRESSURE OVER TEXAS AND OKLAHOMA PANHANDLES TO PRODUCE
STRONG AND GUSTY WEST TO NORTHWEST WINDS ACROSS PORTIONS OF THE
CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EAST CENTRAL AND
SOUTHEAST PLAINS THROUGH AT LEAST MID DAY. WINDS WILL GRADUALLY
TAPER OFF THIS AFTERNOON.

NMZ512>515-521>524-526-528-529-532-533-539-281900-
/O.CAN.KABQ.HW.W.0004.000000T0000Z-140228T2300Z/
/O.EXA.KABQ.WI.Y.0013.000000T0000Z-140228T2300Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-
326 AM MST FRI FEB 28 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* LOCATION...CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE ADJACENT 
  HIGHLANDS AND PLAINS. 

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 55
  MPH.

* TIMING...WINDS PERSISTING INTO MID DAY BEFORE DIMINISHING.

* VISIBILITY...LOCALLY REDUCED TO 4 MILES OR LESS IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ540-281900-
/O.EXA.KABQ.WI.Y.0013.000000T0000Z-140228T2300Z/
SOUTHWEST CHAVES COUNTY-
326 AM MST FRI FEB 28 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* LOCATION...SOUTHWEST CHAVES COUNTY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS PERSISTING INTO MID DAY BEFORE DIMINISHING.

* VISIBILITY...LOCALLY REDUCED TO 4 MILES OR LESS IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ531-534>538-281900-
/O.CON.KABQ.WI.Y.0013.000000T0000Z-140228T2300Z/
HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
326 AM MST FRI FEB 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS PERSISTING INTO MID DAY BEFORE DIMINISHING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN DUST PRONE 
  AREAS. 

* LOCAL IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 27, 7:52 PM MST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 27, 7:52 PM MST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
752 PM MST THU FEB 27 2014

.UPDATE...
SHORT WAVE APPEARS TO BE FASTER MOVING...AND BASED ON RECENT
OBS/MODEL DATA...HAVE GONE AHEAD AND MOVED UP THE TIMING OF THE
WIND ADVISORY...SO IT IS NOW IN EFFECT. ALSO ADDED THE ESTANCIA
VALLEY ZONE BUT THINK STRONG AND GUSTY WINDS MAY NOT PERSIST AS
LONG THERE...AND PARTLY DUE TO THE PASSING VIRGA SHOWERS. SOME
LOCALES TO THE WEST OF THE ADVISORY AREA BLOWING HARD AS WELL SUCH
AS IN THE ABQ METRO BUT THINKING IT SHOULD DECREASE AFTER THE LAST
BAND OF SHOWERS MOVES THROUGH IN ANOTHER HOUR OR TWO. UPDATED ZFP
HAS ALREADY BEEN TRANSMITTED.

&&

.PREV DISCUSSION...457 PM MST THU FEB 27 2014...
.AVIATION...
00Z TAF CYCLE

UNSETTLED WEATHER WILL IMPACT MUCH OF NORTHERN AND CENTRAL NEW
MEXICO INTO THE OVERNIGHT. ANY PRECIPITATION WILL GENERALLY FAVOR
THE NORTHWESTERN QUADRANT OF THE STATE WITH SNOW BEING CONFINED TO
HIGHER ELEVATIONS THROUGH MIDNIGHT...LOWERING SOME WITH PRECIPITATION
DECREASING IN COVERAGE/INTENSITY. VISIBILITY REDUCTIONS AND
MOUNTAIN OBSCURATIONS CAN BE EXPECTED...ESPECIALLY ABOVE 8000
FEET...WITH GENERALLY RAIN BELOW. SOME EMBEDDED THUNDERSTORMS WILL
ALSO BE POSSIBLE...AND ANY SHOWER/STORM ACTIVITY WILL BE CAPABLE
OF ENHANCING ALREADY STRONG GUSTS. MUCH OF THE FORECAST AREA WILL
OBSERVE PERIODIC GUSTS OF 25 TO 45 KT THROUGH THE MID TO LATE
EVENING WITH BRIEF HIGHER GUSTS POSSIBLE UNDER PRECIPITATION
CELLS. WINDS WILL REMAIN STRONG ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN TONIGHT AND INTO FRIDAY.

52

&&

.PREV DISCUSSION...333 PM MST THU FEB 27 2014...
.SYNOPSIS...
TWO STORM SYSTEMS ARE EXPECTED TO IMPACT NM THROUGH THIS WEEKEND. THE
FIRST SYSTEM CROSSING FROM THE WEST TONIGHT WILL PRODUCE A FEW
INCHES OF ACCUMULATING SNOW FAVORING WEST FACING SLOPES OF THE
NORTHERN MOUNTAINS MAINLY THIS EVENING. THIS SYSTEM WILL ALSO
BRING SOME STRONG WINDS TONIGHT INTO FRIDAY MAINLY ALONG AND JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN. A SLOWER AND STRONGER UPPER
LEVEL TROUGH WILL CROSS FROM THE WEST PRODUCING MORE WIDESPREAD
PRECIPITATION...BUT AGAIN FAVORING THE NORTHERN MOUNTAINS FOR
POTENTIALLY SIGNIFICANT SNOW ACCUMULATION THURSDAY NIGHT THROUGH
SUNDAY. WILL ISSUE A WINTER STORM WATCH FOR THIS STORM WITH THIS
AFTERNOONS FORECAST PACKAGE.

&&

.DISCUSSION...
MODELS HAVE SPED UP THE UPPER TROUGH CROSSING TONIGHT...NOW
SHOWING ALMOST ALL OF THE ACCUMULATING PRECIPITATION OCCURRING THIS
EVENING. THE SAN JUANS AND WEST FACING SLOPES OF THE SANGRES
SHOULD RECEIVE 1-3 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS NEAR
THE CO BORDER. LOWER ELEVATIONS WILL SEE MOSTLY RAIN SHOWERS...AND
THESE COULD EXTEND AS FAR SOUTH AS HIGHWAY 60 AS THE BULK OF THE
TROUGH PASSES TO THE NORTH. A BROAD AREA OF 45 TO 65 KT WINDS AT
700 MB ARE EXPECTED TO CROSS FROM MIDNIGHT TONIGHT INTO EARLY
FRIDAY MORNING. AFTER WINDS DIE DOWN WITH SUNSET THIS
EVENING...THEY WILL RESTRENGTHEN ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN AFTER MIDNIGHT. WILL ISSUE A WIND ADVISORY FOR THE
CENTRAL MTN CHAIN AND ADJACENT EAST SLOPES WITH THIS FORECAST
PACKAGE.

THE SECOND SYSTEM WILL CROSS THE WEST COAST AS A LARGE LOW
PRESSURE SYSTEM...THEN WEAKEN INTO AN OPEN WAVE AS IT CROSSES MORE
DIRECTLY OVER NM THIS WEEKEND. MODELS DEPICT IT BRINGING A BROAD
AREA OF A TENTH TO ONE QUARTER INCH RAIN/LIQUID WATER EQUIVALENT
AMOUNTS TO MUCH OF WESTERN AND NORTHERN NM...AND HIGHER AMOUNTS
APPROACHING AN INCH IN PARTS OF THE NORTHERN MOUNTAINS. WILL ISSUE
A WINTER STORM WATCH WITH THIS FORECAST PACKAGE FOR THE NORTHERN
MOUNTAINS AND THE CHUSKAS FRIDAY NIGHT THROUGH SUNDAY. MOST OF THE
MOISTURE WILL CROSS IN A BROAD SWATH AHEAD OF THE UPPER LEVEL
TROUGH AND BEFORE THE COLD AIR ARRIVES WITH A PACIFIC COLD FRONT
LATE SATURDAY NIGHT. SO...SNOW ACCUMULATION AT ELEVATIONS BELOW
7500 FEET WILL LIKELY BE LIMITED FAVORING THE UPPER RIO GRANDE
VALLEY AND CONTINENTAL DIVIDE REGION...POSSIBLY INCLUDING GALLUP.
ANOTHER LOCATION TO WATCH FOR SNOW ACCUMULATION MAY BE THE
NORTHEAST HIGHLANDS AND NE PLAINS AS THE GFS MODEL BRINGS A BACK
DOOR COLD FRONT IN WITH SNOW SUNDAY INTO SUNDAY NIGHT.

AFTER TEMPERATURES PLUMMET A FEW TO 21 DEGREES BELOW NORMAL ON
SUNDAY...READINGS WILL REBOUND MONDAY THROUGH WEDNESDAY UNDER
ZONAL FLOW ALOFT. HIGHS WEDNESDAY SHOULD REACH A FEW TO 8 DEGREES
ABOVE NORMAL.

44

&&

.FIRE WEATHER...
THE MAIN STORY THRU THE WEEKEND WILL BE A FIRE-SLOWING PATTERN AS
ABUNDANT MOISTURE MOVES INTO THE AREA. THERE WILL HOWEVER BE SOME
AREAS OF CRITICAL FIRE WEATHER CONDITIONS FRIDAY AND SATURDAY OVER
THE FAR EASTERN PLAINS. CURRENTLY WINDS ARE ON THE INCREASE ALONG
THE EAST SLOPES AND FAR WESTERN NM WHERE GUSTS UP TO 45 MPH HAVE
BEEN REPORTED. MIN RH VALUES ARE IN THE 15 TO 20 PCT RANGE OVER
PORTIONS OF LINCOLN AND UNION COUNTIES SO SOME PATCHY CRITICAL
CONDITIONS ARE POSSIBLE THROUGH LATE TODAY. SHOWERS AND EVEN A FEW
STORMS HAVE ERUPTED OVER NORTHERN AND WESTERN NM. STRONG AND ERRATIC
WIND GUSTS WILL BE THE MAIN PLAYER IN THE LOWER ELEVATIONS WITH VERY
LITTLE WETTING PRECIP. THE HIGHER MT AREAS OF NORTHERN NM WILL SEE
WETTING PRECIP AND LIGHT SNOW ACCUMULATIONS THRU TONIGHT.

FRIDAY WILL REMAIN BREEZY/WINDY FOR MUCH OF EASTERN NM WHILE TEMPS
STAY 15 TO 20F ABOVE NORMAL. A DYNAMIC DRY SLOT ON THE BACK SIDE OF
THE DEPARTING SYSTEM FROM TODAY WILL TREND RH VALUES DOWN FOR MUCH
OF EASTERN NM. THERE WILL BE A COUPLE HOURS OF CRITICAL FIRE WEATHER
IN A THIN RIBBON BENEATH THE DRY SLOT HOWEVER DURATION/INSTABILITY
IS NOT GREAT ENOUGH TO WARRANT RED FLAGS. MOISTURE AND RIDGE TOP
WINDS WILL THEN BE ON THE INCREASE AGAIN FRIDAY NIGHT.

THE REAL STORY COMES SATURDAY/SUNDAY AS ABUNDANT MOISTURE MOVES INTO
THE AREA. PRECIP NUMBERS FROM WPC ARE IMPRESSIVE FOR THE NORTHERN
AND WESTERN HIGH TERRAIN FOR THIS PERIOD. AN AVERAGE 1 TO 3 INCHES
LIQUID EQUIVALENT IS POSSIBLE...AND THIS WILL TRANSLATE AS SNOW FOR
THE HIGHER ELEVATIONS. A FEW AREAS ABOVE 9000FT MAY REALLY GET
SMACKED...PUTTING A DECENT DENT IN FIRE POTENTIAL FOR AT LEAST 7 TO
10 DAYS. LOWER TERRAIN AREAS LOOK TO PICK UP BETWEEN ONE TENTH AND
THREE TENTHS OF AN INCH OF RAIN...LIMITING FIRE POTENTIAL FOR A FEW
DAYS. VENT RATES AS SUCH TREND DOWN AND MIN/MAX RH VALUES MUCH MUCH
HIGHER THRU MONDAY. THERE IS EVEN SOME POTENTIAL FOR WRAP AROUND
PRECIP IN THE FAR NE PLAINS AND SOME SNOW THERE.

A STRONG BACK DOOR FRONTAL BOUNDARY WILL SHIFT INTO THE PLAINS
SUNDAY NIGHT BEHIND THIS SYSTEM...COOLING OFF THE AREA BELOW NORMAL
THRU TUESDAY. THE REMAINDER OF NEXT WEEK ACTUALLY LOOKS QUITE
SEASONABLE FOR EARLY MARCH WITH PERIODIC BREEZY/WINDY CONDITIONS OUT
EAST...NEAR TO ONLY SLIGHTLY ABOVE NORMAL TEMPS BY WEEKS END...AND
PATCHY CLOUDS AND PERIODIC LIGHT PRECIP FOR THE NORTHERN HIGHER
TERRAIN. OVERNIGHT INVERSIONS WILL KEEP RECOVERIES UP ESPECIALLY
WITH LINGERING BOUNDARY LAYER MOISTURE FROM THIS WEEKENDS ACTIVITY.

GUYER

&&

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM MST FRIDAY FOR THE FOLLOWING ZONES...
NMZ512>515-521>524-526-528-529-532-533-539.

WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ502-510>514.

&&
Hazardous weather outlook, Feb 27, 6:00 AM MST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU FEB 27 2014

NMZ501>540-281300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MST THU FEB 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHWEST THIRD THIS
AFTERNOON THROUGH TONIGHT. A FEW INCHES OF SNOW ARE
POSSIBLE...MAINLY ON THE HIGHER PEAKS OF THE SAN JUAN...CHUSKA AND
SANGRE DE CRISTO MOUNTAINS. STRONG AND GUSTY WINDS TO AROUND 55 MPH
ARE POSSIBLE ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE SIGNIFICANT RAIN AND SNOW SHOWER ACTIVITY AND COVERAGE ACROSS A
LARGE PORTION OF NORTH AND CENTRAL NEW MEXICO IS A POSSIBILITY FROM
FRIDAY NIGHT INTO LATE SUNDAY. ACCUMULATING SNOW WILL BE LIKELY
ACROSS THE NORTHERN AND WESTERN HIGHER TERRAIN...THOUGH FRIDAY NIGHT
INTO SATURDAY SNOW LEVELS WILL BE SIGNIFICANTLY HIGHER THAN USUAL
FOR THIS TIME OF YEAR.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

In the hours before

Local storm report, Feb 27, 5:10 PM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MST THU FEB 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND GST 3 WNW GALLUP            35.54N 108.78W
02/27/2014  M61 MPH          MCKINLEY           NM   ASOS

            KGUP ASOS.

&&

EVENT NUMBER ABQ1400402

JF

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:04 PM MSTWind AdvisoryABQ19 hr
Feb 28, 4:20 PM MSTWinter Storm WatchABQ19 hr
Feb 28, 4:20 PM MSTWinter Storm WarningABQ48 hr

Nearby

High Wind Warnings in New Mexico, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.